Hail, Gilliam
- When
- May 7, 8:41 PM PST
- Where
- Gilliam County, Condon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.233, -120.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 7, 7:30 PM PST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 830 PM PDT FRI MAY 7 2004 .SHORT TERM...A MID LEVEL WAVE MOVING ACROSS CENTRAL OREGON HAS PRODUCED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE EAST SLOPES OF THE OREGON CASCADES. SHOWERS WILL TRACK NORTHWARD AND WILL BE NEAR THE SOUTHERN WASHINGTON CASCADES IN THE NEXT HOUR OR TWO. WATER VAPOR LOOPS SHOW ANOTHER PIECE OF ENERGY OVER NORTHERN CALIFORNIA THAT WILL TRACK NNE ACROSS OREGON AND BRING SCATTERED SHOWERS TO THE REMAINDER OF THE FORECAST AREA TONIGHT. THUNDERSTORMS THAT HAVE DEVELOPED OVER OUR AREA HAVE BEEN SHALLOW...WITH DOPPLER RADAR AT PENDLETON INDICATING TOPS UP TO 30,000 FEET. CLOUD-TO-GROUND LIGHTNING HAS BEEN SPARSE AS WELL. THE CIRRUS SHIELD THAT BLANKETED THE REGION MOST OF THE DAY HELPED TO KEEP THUNDERSTORMS AT A MINIMUM. HAVE UPDATED FORECAST TO INCREASE POPS IN OUR CENTRAL AND NORTH CENTRAL OREGON ZONES AS WELL AS TO BACK OFF ON THUNDERSTORM WORDING WITH ONLY ISOLATED/SLIGHT CHANCE FOR THE REST OF TONIGHT. SMITH && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 46 68 41 70 / 30 30 20 10 WALLA WALLA 52 67 47 69 / 30 30 20 10 TRI-CITIES 46 71 41 73 / 20 20 20 10 YAKIMA 45 67 40 69 / 30 30 20 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 85
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT FRI MAY 7 2004 ORZ041>050-WAZ024>030-081200- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 500 AM PDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...AN UPPER-LEVEL SYSTEM PASSING OVER THE PACIFIC NORTHWEST WILL COMBINE WITH JET STREAM DYNAMICS AND DAYTIME HEATING TO PRODUCE THUNDERSTORMS THIS AFTERNOON. THE THUNDERSTORMS WILL BE MAINLY UNORGANIZED...BUT WILL HOLD THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL ALONG WITH MODERATE RAINFALL. THE MAIN FOCUS OF CONVECTION TODAY WILL BE THE MOUNTAIN AREAS OF CENTRAL AND EASTERN OREGON AND SOUTHEAST WASHINGTON. STEERING WINDS WILL BE FROM THE SOUTH THIS AFTERNOON ALLOWING STORMS TO MIGRATE OFF THE MOUNTAINS AND OVER THE COLUMBIA BASIN. THE POTENTIAL FOR THUNDERSTORM ACTIVITY WILL LINGER INTO THE EVENING HOURS ESPECIALLY OVER NORTHEAST OREGON. .DAYS TWO THROUGH SEVEN...THE POTENTIAL FOR ISOLATED THUNDERSTORMS WILL CONTINUE DURING THE DAY ON SATURDAY AS A JET MAX WILL SETTLE OVERHEAD PROVIDING ENOUGH SHEAR TO ENHANCE CLOUD GROWTH. THE JET WILL BE ORIENTED WEST TO EAST ACROSS THE AREA HELPING TO GENERATE BREEZY CONDITIONS IN COLUMBIA RIVER GORGE AND KITTITAS VALLEYS AS WELL. DRIER AND MORE STABLE CONDITIONS WILL MOVE BACK OVER THE PACIFIC NORTHWEST BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Pendleton radar (KPDT), 116 km away, was scanning. The volume nearest the first event began at 04:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404772.